Oklahoma, 2021

Drought in Oklahoma, November 1 to 30, 2021

November 1 to 30, 2021 · NWS TSA · 5 events in 5 counties and zones

Eastern Oklahoma received below average rainfall for November 2021, with only one weather system bringing appreciable rainfall to the area during the month. Much of northeastern Oklahoma received between 25 and 50 percent of normal average rainfall, and parts of southeastern Oklahoma was even drier than that, only receiving between 10 and 25 percent of monthly average rainfall.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Eastern Oklahoma received below average rainfall for November 2021, with only one weather system bringing appreciable rainfall to the area during the month. Much of northeastern Oklahoma received between 25 and 50 percent of normal average rainfall, and parts of southeastern Oklahoma was even drier than that, only receiving between 10 and 25 percent of monthly average rainfall. As a result, severe drought (D2) conditions persisted across portions of northeastern Oklahoma, and developed across portions of southeastern Oklahoma during the month. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 11:25 PM CST, 35 minutes earlier.

Area forecast discussion, Oct 31, 11:25 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1225 AM CDT Mon Nov 1 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Increasing clouds with gradually lowering ceilings can be expected
through the forecast period, though prevailing conditions should
remain VFR. Light showers may begin to develop by this afternoon
near and north of a stalled cold front with at least some
potential for MVFR ceilings to develop by the end of the forecast
period.

&&

.PREV DISCUSSION... /Issued 858 PM CDT Sun Oct 31 2021/

..UPDATE...

DISCUSSION...
Forecast is on track this evening and update will only incorporate
observed trends. Early look at latest guidance supports forecast
of wide ranging temps across the forecast area tomorrow with a
chance of light rain primarily north of Interstate 40.

PREV DISCUSSION... /Issued 619 PM CDT Sun Oct 31 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions should prevail through the period with the
exception of some light showers than could begin to affect the
region tomorrow afternoon along a near stationary frontal boundary
draped across the area. Mid to low level cloudiness will also
filter in throughout the day, but cigs should remain VFR except
within any showers where MVFR cigs will be likely. Winds will
remain mostly light with an easterly component throughout the
period.

Bowlan

PREV DISCUSSION... /Issued 222 PM CDT Sun Oct 31 2021/

DISCUSSION...
Band of stratus continues to scattered out this afternoon, with
mostly clear skies expected for this evening. Excellent trick or
treating weather is in store, with temperatures falling through
the 50s and into the 40s by mid evening. The cold front has
currently stalled across the higher terrain across southeast
OK/northwest AR, and short range guidance remains consistent in
slowly lifting the boundary north on Monday. Have weighted in the
NAM surface temperatures heavily for Mondays highs, with a wide
range of temperatures expected north to south (upper 40s northeast
OK to around 70 near the Red River). Increasing large scale
ascent and gradually deepening moisture may eventually yield some
post-frontal light showers Monday afternoon.

Tuesday into Wednesday are shaping up to be rather chilly, raw and
wet days, as persistent warm air/moisture advection continues on
top of the cool dome across the region. Higher PoPs arrive later
Tuesday night into Wednesday as the main upper wave approaches,
and the GFS/ECMWF continue to place the higher QPF signal a bit
south of the forecast area. That said, areas across southeast OK
into western AR could received around an inch of rain. There still
remains the possibility of a light wintry mix over the higher
terrain of Madison county late Wednesday night/early Thursday, but
impactful weather is not expected at this time. A widespread
light freeze appears likely by Friday morning as ridging conditions
prevail.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....14
Hazardous weather outlook, Oct 31, 3:49 PM CST, 8 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
449 PM CDT Sun Oct 31 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
449 PM CDT Sun Oct 31 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY through SATURDAY...No Hazards.

EXTENDED DISCUSSION...

An unsettled weather pattern will develop this week.
Thunderstorm potential will increase Wednesday, mainly across
central and southern Oklahoma. Severe weather is not expected at
this time. Periodic rain chances and below normal temperatures
will prevail for much of the upcoming work week.

weather.gov/tulsa contains additional information.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 drought. Local standard time, as filed.

Drought, Osage

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Pawnee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Creek

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Tulsa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Le Flore

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Le Flore forecast zone
Reported by
Official NWS Observations

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, November 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991564, 991565, 991566, 991567, 991568.